Alert archive / Missouri / Winter Weather Advisories in 2012

Winter Weather Advisory 4, NWS St. Louis, MO

December 18, 2012Adams County, Brown County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this winter weather advisory at Dec 18, 2012, 3:23 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Dec 20, 2012, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 3:23 PM CST (21:23 UTC)
In effect from
Dec 20, 2012, 3:00 AM CST
Expired
Dec 20, 2012, 2:50 AM CST
In force
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS43 KLSX 182123
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CST TUE DEC 18 2012

...FIRST WINTER STORM TO AFFECT PORTIONS OF NORTHEAST MISSOURI AND
WEST-CENTRAL ILLINOIS LATE WEDNESDAY NIGHT AND EARLY THURSDAY...

THE FIRST POTENTIAL WINTER STORM OF THE SEASON WILL BEGIN TO AFFECT
PORTIONS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS BEGINNING
LATE WEDNESDAY NIGHT. A SURFACE LOW WILL TRACK JUST SOUTH OF THE
QUINCY AREA AND WILL CHANGE RAIN TO SNOW AS TEMPERATURES DROP
RAPIDLY. CURRENT EXPECTATION IS FOR 1-2 INCHES OF SNOW FOR
KNOX...LEWIS...SHELBY...AND MARION COUNTIES BUT THIS COULD BE
INCREASED OR DECREASED WITH VARIATIONS IN THE TRACK OF THIS
SYSTEM. WIND SPEEDS WILL ALSO PICK UP BEHIND THE DEPARTING LOW
PRESSURE SYSTEM...WITH SUSTAINED WIND SPEEDS OF 25-35 MPH AND
GUSTING AS HIGH AS 45 MPH BY MIDDAY THURSDAY. THIS MAY CAUSE
HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITY AS FALLING SNOW BECOMES
WIND-DRIVEN AND BLOWN AROUND.

MOZ018-019-026-027-190930-
/O.NEW.KLSX.WW.Y.0004.121220T0900Z-121220T1800Z/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
INCLUDING THE CITY OF...HANNIBAL
323 PM CST TUE DEC 18 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
FROM 3 AM TO NOON CST THURSDAY. 

* TIMING...RAIN WILL LIKELY CHANGE TO SNOW OVERNIGHT WEDNESDAY AND
  INTO EARLY THURSDAY MORNING. SNOW IS FORECAST TO DIMINISH BY
  MIDDAY.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE
  EXPECTED AT THIS TIME.

* WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS BETWEEN 40-45 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING
  SNOW COMBINED WITH STRONG WINDS REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

GOSSELIN
3 follow-up statements
822 
WWUS43 KLSX 190951
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
351 AM CST WED DEC 19 2012

...FIRST WINTRY STORM OF THE SEASON TO AFFECT NORTHEAST
MISSOURI...

A VERY STRONG STORM SYSTEM WILL MOVE FROM THE GREAT PLAINS ACROSS
MISSOURI TOWARD THE GREAT LAKES REGION ON WEDNESDAY NIGHT AND
THURSDAY. THIS SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING
SNOW TO THE AREA STARTING EARLY THURSDAY MORNING. ADDITIONALLY...
VERY STRONG WINDS WILL DEVELOP BEHIND THE COLD FRONT ASSOCIATED
WITH THIS STORM. THE COMBINATION OF WIND AND SNOW WILL LIKELY MAKE
TRAVEL DIFFICULT ACROSS NORTHEAST MISSOURI.


MOZ018-019-026-027-192200-
/O.CON.KLSX.WW.Y.0004.121220T0900Z-121220T1800Z/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
INCLUDING THE CITY OF...HANNIBAL
351 AM CST WED DEC 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON
CST THURSDAY...

* TIMING...SNOW WILL DEVELOP OVER NORTHEAST MISSOURI DURING THE
  PREDAWN HOURS OF THURSDAY MORNING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1-3 INCHES ARE
  EXPECTED AT THIS TIME.

* WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS BETWEEN 40-45 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING 
  SNOW COMBINED WITH STRONG WINDS REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

CARNEY
655 
WWUS43 KLSX 192134
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST WED DEC 19 2012

...FIRST WINTRY STORM OF THE SEASON STILL ON TRACK TO AFFECT PORTIONS
OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS BEGINNING LATE TONIGHT...

A VERY STRONG STORM SYSTEM WILL MOVE FROM THE GREAT PLAINS ACROSS
MISSOURI TOWARD THE GREAT LAKES REGION ON TONIGHT AND THURSDAY.
THIS SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING SNOW TO THE
AREA STARTING EARLY THURSDAY MORNING. ADDITIONALLY... VERY STRONG
WINDS WILL DEVELOP BEHIND THE COLD FRONT ASSOCIATED WITH THIS
STORM. THE COMBINATION OF WIND AND SNOW WILL LIKELY MAKE TRAVEL
DIFFICULT ACROSS NORTHEAST MISSOURI...LIKELY PRODUCING BLOWING
SNOW AND REDUCING VISIBILITY.

ILZ095-096-200945-
/O.EXB.KLSX.WW.Y.0004.121220T0900Z-121221T0000Z/
ADAMS IL-BROWN IL-
INCLUDING THE CITY OF...QUINCY
334 PM CST WED DEC 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
3 AM TO 6 PM CST THURSDAY.

* TIMING...RAIN WILL CHANGE OVER TO SNOW ACROSS WEST-CENTRAL
  ILLINOIS DURING THE PREDAWN HOURS OF THURSDAY MORNING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1-3 INCHES ARE 
  EXPECTED AT THIS TIME. 

* WINDS...30 TO 40 MPH SUSTAINED WITH GUSTS BETWEEN 40-50 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING 
  SNOW COMBINED WITH STRONG WINDS REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

MOZ018-019-026-027-200945-
/O.EXT.KLSX.WW.Y.0004.121220T0900Z-121221T0000Z/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
INCLUDING THE CITY OF...HANNIBAL
334 PM CST WED DEC 19 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* TIMING...RAIN WILL CHANGE TO SNOW ACROSS NORTHEAST MISSOURI DURING
  THE PREDAWN HOURS OF THURSDAY MORNING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1-3 INCHES ARE 
  EXPECTED AT THIS TIME. 

* WINDS...30 TO 40 MPH SUSTAINED WITH GUSTS BETWEEN 40-50 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING 
  SNOW COMBINED WITH STRONG WINDS REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

GOSSELIN
788 
WWUS43 KLSX 200850
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
250 AM CST THU DEC 20 2012

...MAJOR WINTER STORM IMPACTING THE MIDWEST TODAY...

.A VERY STRONG STORM SYSTEM WILL BRING ACCUMULATING SNOW AND VERY
STRONG WINDS TO THE AREA TODAY. THE COMBINATION OF WIND AND SNOW
WILL MAKE TRAVEL DANGEROUS ACROSS PORTIONS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. FURTHER SOUTH...ACROSS PORTIONS OF
CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTH CENTRAL
ILLINOIS LIGHTER SNOW ACCUMULATION WILL COMBINE WITH THE STRONG
WINDS TO MAKE TRAVEL DIFFICULT.

ILZ095-096-MOZ018-019-026-027-202200-
/O.UPG.KLSX.WW.Y.0004.121220T0900Z-121221T0000Z/
/O.NEW.KLSX.WS.W.0001.121220T1200Z-121221T0000Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
250 AM CST THU DEC 20 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND VERY STRONG WINDS...WHICH IS IN EFFECT
FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...RAIN WILL CHANGE TO SNOW FROM WEST TO EAST ACROSS
  NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING.

* ACCUMULATIONS...A STORM TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES
  IS EXPECTED AT THIS TIME. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. 

* WINDS...30 TO 40 MPH SUSTAINED NORTHWEST WINDS WILL GUST TO 50 MPH.

* IMPACTS...DANGEROUS AND LIFE THREATENING TRAVEL CONDITIONS WILL
  DEVELOP THIS AFTERNOON AS FALLING SNOW COMBINES WITH STRONG
  WINDS TO SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE BLOWING AND
  DRIFTING OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW AND
STRONG WINDS WILL IMPACT THE REGION TODAY.

&&

$$

MOZ034>036-041-042-047-048-050>052-202200-
/O.NEW.KLSX.WW.Y.0005.121220T1200Z-121221T0000Z/
MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY
250 AM CST THU DEC 20 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR A LIGHT SNOW ACCUMULATION AND VERY STRONG
WINDS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS
EVENING.

* TIMING...A PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED TODAY.

* ACCUMULATIONS...A STORM TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES
  IS EXPECTED.

* WINDS...30 TO 40 MPH SUSTAINED NORTHWEST WINDS WILL GUST TO 50
  MPH.

* IMPACTS...THE COMBINATION OF FALLING SNOW AND VERY STRONG WINDS
  WILL MAKE TRAVEL DIFFICULT BY THIS AFTERNOON WITH REDUCED
  VISIBILITY AND DANGEROUS ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ058-097>099-202200-
/O.NEW.KLSX.WW.Y.0005.121220T1800Z-121221T0300Z/
GREENE IL-PIKE IL-CALHOUN IL-JERSEY IL-
250 AM CST THU DEC 20 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR A LIGHT SNOW ACCUMULATION AND VERY STRONG
WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING.

* TIMING...A PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED THIS
  AFTERNOON AND EARLY THIS EVENING.

* ACCUMULATIONS...A STORM TOTAL SNOW ACCUMULATION OF 1 TO 2 INCHES
  IS EXPECTED.

* WINDS...30 TO 40 MPH SUSTAINED NORTHWEST WINDS WILL GUST TO 50
  MPH.

* IMPACTS...THE COMBINATION OF FALLING SNOW AND VERY STRONG WINDS
  WILL MAKE TRAVEL DIFFICULT THIS AFTERNOON AND EVENING WITH
  REDUCED VISIBILITY AND DANGEROUS ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

CVKING

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Dec 18, 3:04 PM CST, 19 minutes earlier.

Area forecast discussion, Dec 18, 3:04 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CST TUE DEC 18 2012

.SHORT TERM...
ISSUED AT 259 PM CST TUE DEC 18 2012

(TONIGHT)

COLD FRONT CURRENTLY EXTENDING FROM CNTRL IA INTO W CENTL MO WILL
MOVE SOUTHEAST ACROSS THE CWA THIS EVENING BEFORE STALLING OUT NEAR
THE MO/AR BORDER OVERNIGHT.  SURFACE RIDGE WILL MOVE EAST ACROSS THE
AREA OVERNIGHT WHICH WILL CAUSE WINDS TO BECOME LIGHT AND VEER FROM
WEST TO EAST.  ATMOSPHERE HAS HAD A CHANCE TO MIX OUT TODAY WITH THE
SUNNY SKIES AND GUSTY WINDS AND DRIER AIR WILL ADVECT INTO THE AREA
OVERNIGHT...SO THINK ANY FOG DEVELOPMENT WILL BE PATCHY.   MOS
TEMPERATURES ARE IN GOOD AGREEMENT AND LOOK REASONABLE.

BRITT

&&

.LONG TERM...
ISSUED AT 259 PM CST TUE DEC 18 2012

(WEDNESDAY - THURSDAY)

FOCUS CONTINUES TO BE ON POTENT STORM SYSTEM WHICH WILL AFFECT OUR
AREA BEGINNING TOMORROW. MODELS HAVE FINALLY COME TO FAIRLY GOOD
AGREEMENT WITH TRACK OF SFC CYCLONE WITH NEW 12Z ECMWF MOVING
NORTHWARD...WITH MAIN DIFFERENCE NOW IN TIMING. SFC LOW TRACK IS EXPECTED TO
BE FROM NEAR KPNC TO KCOU TO JUST SOUTH OF KUIN FROM 0000 UTC TO
1200 UTC THURSDAY. ECMWF CONTINUES TO BE A BIT SLOWER WITH TRACK OF
SYSTEM THROUGH THE AREA WITH OTHER GUIDANCE 3-6 HOURS FASTER.
ISENTROPIC ASCENT COMBINED WITH WARM/MOIST ADVECTION ABOVE AN
ADVANCING WARM FRONT MAY YIELD RAIN SHOWERS AS EARLY AS TOMORROW AFTERNOON
ALONG AND NORTH OF THIS BOUNDARY. ATMOSPHERE BECOMES MORE UNSTABLE
BY LATE EVENING AS NAM HAS 200-300 J/KG OF SBCAPE. SPC HAS HIGHLIGHTED
ROUGHLY AREAS SOUTH OF INTERSTATE 70 IN MISSOURI AND I-64 IN ILLINOIS IN A
SLIGHT RISK OF SEVERE WEATHER. GIVEN TRACK OF SFC LOW TO THE NW OF THIS
AREA...PROGGED INSTABILITY...AND HIGH AMOUNTS OF DEEP-LAYER
SHEAR...AGREE WITH THIS ASSESMENT. GIVEN STRONG DYNAMIC
FORCING...WOULD EXPECT A SQUALL LINE STRUCTURE SO WIND DAMAGE WILL
LIKELY BE THE LARGEST THREAT. HOWEVER...ALSO CANNOT RULE OUT THE
POSSIBILITY OF TORNADOES WITHIN THE SQUALL LINE/QLCS STRUCTURE DUE TO
SUPPORTIVE SHEAR AND HELICITY IN THE LOWEST 1-3 KM AGL.

FOR THE WINTER SIDE OF THE STORM...STILL EXPECTING GENERALLY 1-2
INCH AMOUNTS FOR FAR NW CWFA WHICH GETS CLIPPED BY DEFORMATION
ZONE...MAINLY KNOX/LEWIS/SHELBY/MARION COUNTIES. GIVEN THE LIGHT
ACCUMULATIONS OF SNOW COMBINED WITH VERY STRONG WINDS BEHIND THE
DEPARTING LOW...HAVE OPTED TO ISSUE A WINTER WX ADVISORY FOR THESE
COUNTIES FOR LATE WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY FOR EXPECTED
IMPACTS. SNOW SHOWERS AND SNOW FLURRIES ARE POSSIBLE FOR THE REST
OF THE AREA AS MUCH COLDER AIR FILTERS IN WITH FALLING
TEMPERATURES AREAWIDE. A WIND ADVISORY MAY ALSO BE NEEDED FOR THE
DAY ON THURSDAY AS WIND GUSTS TO NEAR 45 MPH FROM LATE MORNING
THROUGH MID AFTERNOON...ESPECIALLY FOR AREAS ALONG AND EAST OF
MISSISSIPPI RIVER. THESE WINDS COMBINED WITH THE FALLING
TEMPERATURES WILL ALSO PRODUCE WIND CHILL VALUES IN THE UPPER
SINGLE DIGITS UP NORTH TO NEAR 20 OVER FAR SE MO AND S/C IL.

(FRIDAY - TUESDAY)

VERY COLD NIGHT IS ON TAP FOR THURSDAY NIGHT/FRIDAY MORNING AS SFC
HIGH BUILDS IN FROM THE WEST. HAVE LOWS RANGING FROM THE MID TEENS
TO MID TWENTIES WITH COLDEST TEMPS OVER CENTRAL AND NORTHEAST
MISSOURI. TEMPERATURES FRIDAY THROUGH SATURDAY WILL SLOWLY MODERATE
WITH FORECAST HIGHS GENERALLY IN THE 30S AND 40S. A WEAK COLD FRONT
WILL MOVE THROUGH THE REGION LATE SATURDAY BRINGING IN SLIGHTLY
COOLER WEATHER FOR THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK.

NEXT WEATHER SYSTEM MAY BEGIN TO IMPACT THE AREA AS EARLY AS LATE
MONDAY. EXACT TRACK/TIMING WILL LIKELY CHANGE SEVERAL TIMES OVER THE
NEXT SEVERAL DAYS...BUT REGARDLESS NWP GUIDANCE IS SUGGESTING AT LEAST
THE POTENTIAL FOR A LARGE AND POWERFUL WINTER STORM WITH HEAVY
AMOUNTS OF PRECIPITATION TO AFFECT THE CENTRAL UNITED STATES EARLY
TO MID NEXT WEEK WHICH MAY HAVE HUGE IMPACTS TO TRAVEL. HAVE SOME
CONCERN THAT STRONG HP OOZING DOWN THE LEE OF THE ROCKY MOUNTAINS IF
ANYTHING WILL PUSH COLD ARCITIC AREA A BIT FURTHER SOUTH THAN
CURRENT NWP GUIDANCE SUGGESTS. HOWEVER...SINCE WE ARE STILL 6-7 DAYS
OUT...DID NOT DEVIATE FROM CR ALL BLEND INITIALIZATION FOR
TEMPERATURES AND DID NOT TRY TO GET TOO CUTE AND JUST WENT WITH
RAIN OR SNOW IN THE WX GRIDS.

GOSSELIN

&&

.AVIATION...
ISSUED AT 1147 AM CST TUE DEC 18 2012

COLD FRONT CURRENTLY OVER NORTHWEST MO WILL MOVE QUICKLY SOUTHEAST
AND MOVE THROUGH KUIN/KCOU AROUND 21Z AND THE ST. LOUIS METRO TAFS
TOWARD 00Z. S-SWLY SFC WINDS WILL BE GUSTY AND WILL GRADUALLY VEER
TO THE WEST BEHIND COLD FROPA. STILL APPEARS THERE WILL BE A SLOW
VEERING OF THE WINDS FROM WEST TO NORTHEAST WITH SOME LOW LYING
AREAS GOING LIGHT AND VARIABLE. THERE IS SOME CHANCE THAT MVFR
FOG/STRATUS WILL DEVELOP AFTER 06Z AS THE WINDS TURN LIGHT AND NE-
ELY...BUT DO NOT THINK CHANCES ARE HIGH ENOUGH TO INCLUDE ANYTHING
BUT 5SM BR IN THE KUIN TAF AFTER 09Z. WINDS WILL PICK UP OUT OF
THE EAST MID MORNING WEDNESDAY AS LOW PRESSURE DEVELOPS OVER THE
CENTRAL PLAINS. MVFR CIGS WILL LIKELY MOVE NWD INTO THE AREA AFT
18Z...BUT DO NOT THINK BKN CIGS WILL MOVE INTO ANY OF THE TAF
SITES UNTIL AFTER THE TAF PERIOD.

SPECIFICS FOR KSTL...DRY AND VFR CONDITIONS ARE EXPECT THROUGH AT
LEAST 06Z. AS MENTIONED ABOVE...THERE IS A SMALL CHANCE FOR MVFR
CIGS DEVELOPING AT THE TERMINAL OVERNIGHT INTO WEDNESDAY MORNING...
BUT CHANCES ARE NOT HIGH ENOUGH TO INCLUDE AT THIS POINT. IT IS
ALSO POSSIBLE THAT CIGS BETWEEN 2000-3000FT AGL WILL MOVE INTO THE
THE TERMINAL FROM THE SOUTH AFTER 21Z WEDNESDAY AFTERNOON.

BRITT

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        36  54  41  44 /   5  30  80  40
QUINCY          30  45  30  32 /   5  50 100  80
COLUMBIA        34  52  30  31 /   5  40  90  40
JEFFERSON CITY  33  54  31  32 /   5  40  90  40
SALEM           32  54  48  53 /   5  20  80  40
FARMINGTON      32  58  43  46 /  10  20  80  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST THURSDAY FOR KNOX
     MO-LEWIS MO-MARION MO-SHELBY MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 18, 5:24 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
524 AM CST TUE DEC 18 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
524 AM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS LIKELY OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS LATE ON WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. LIGHT
SNOW ACCUMULATIONS ARE POSSIBLE.

VERY WINDY CONDITIONS ARE EXPECTED ON THURSDAY WITH NORTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CARNEY

Nearby

Winter Weather Advisories in Missouri, 2012Winter Weather Advisories in Illinois, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.